Virginia, 2009

Hail and Damaging Winds in Virginia, June 26, 2009

June 26, 2009 · NWS LWX · 20 events in 6 counties and zones

A potent cold front combined with plenty of instability to trigger showers and thunderstorms. Some thunderstorms were severe, producing damaging winds and large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A potent cold front combined with plenty of instability to trigger showers and thunderstorms. Some thunderstorms were severe, producing damaging winds and large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 26, 2:23 PM EST, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 26, 2:23 PM EST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
323 PM EDT FRI JUN 26 2009

.SYNOPSIS...
A WEAK LOW PRESSURE TROF WILL CREATE UNSTABLE CONDITIONS ACROSS THE
MID ATLANTIC REGION THIS AFTERNOON. HIGH PRESSURE WILL BUILD OVER
THE REGION INTO SUNDAY. ANOTHER UPPER LEVEL LOW WILL AFFECT THE
REGION FOR MUCH OF NEXT WEEK...AFTER A COLD FRONT PASSAGE ON
SUNDAY...AND MODERATED TEMPS AND LOW CHANCES FOR PRECIPITATION
THROUGH THE MIDDLE OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
1830Z WV IMAGERY DEPICTS LOW ENTERING QUEBEC. ATTENDANT COLD
FRONT DEPICTED IN REGIONAL SFC OBS OVER LAKE ONTARIO EXTENDING SW
ACROSS WRN PA AND ERN OH. CONVECTIVELY DRIVEN ISOLATED
THUNDERSTORMS HAVE POPPED ACROSS NRN MD AND ALONG THE WRN RIDGES
AHEAD OF THE FRONT. EXPECT FURTHER DEVELOPMENT WITH MORE INTENSE
MULTICELLS THROUGH THE REST OF THE AFTERNOON AND INTO THE EVENING
HOURS AS THE COLD FRONT APPROACHES. CAPE VALUES OF 2000 TO 2500
J/KG...BULK SHEAR VALUES 30 TO 35 KT COULD ENABLE SOME DISCRETE
SUPERCELL STRUCTURES...PARTICULARLY NORTHERN HALF OF CWA WHERE
BETTER WINDS /CLOSER TO PARENT SYSTEM/ ARE PRESENT. DAMAGING WIND
IS THE MAIN CONCERN WITH MARGINALLY SEVERE HAIL ALSO POSSIBLE. A
SEVERE THUNDERSTORM WATCH HAS BEEN POSTED FOR ROUGHLY THE NORTHERN
HALF OF THE CWA UNTIL 10 PM. PLEASE VISIT OUR WEBSITE
WWW.WEATHER.GOV/LWX FOR FURTHER DETAILS.

FROPA TONIGHT ENDS PRECIP CHANCES FROM NW TO SE. MAY SEE ACTIVITY
LINGER THROUGH MIDNIGHT...PARTICULARLY SOUTHERN MARYLAND AND ALONG
THE CHES BAY. EXPECT SEVERE THREAT TO DIMINISH AFTER SUNSET...THOUGH
STORMS WITH STRONG/GUSTY WINDS COULD CONTINUE.

QUICK CLEARING BEHIND THE FRONT FROM SUBSIDENCE AND DOWNSLOPING
WINDS. PATCHY FOG...PARTICULARLY WHERE SUBSTANTIAL RAIN FALLS IS
CERTAINLY POSSIBLE TOWARDS SUNRISE. GIVEN SCATTERED NATURE OF THE
PRECIP AND LIMITING FACTOR OF WINDS...DID NOT WANT TO BLANKET THE
AREA WITH PATCHY FOG GRIDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
SUBSIDENCE...NWLY WINDS...SUNNY SKIES...AND DEWPOINTS AROUND 60F
WILL MAKE FOR ABOUT AS IDEAL A SATURDAY FOR LATE JUNE /WHICH USUALLY
FEATURES HIGHER DEWPOINTS/. MAX TEMPS IN THE M80S /U80S/.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
FCST AREA RMNS ON W SIDE OF UPR TROF SAT NGT AS SHRTWV RDGG
APRCHS. A SHRTWV TROF MOVES SEWD JUST BEHIND UPR RDG AND XPCD TO
IMPACT AREA ON SUN. HAVE INCRD POPS SUN AFTN AND EVE...SPCLY NRN
SECTIONS AS WAVE MOVES ACRS PA.

EXTENDED PDS CHARACTERIZED BY UNSEASONABLY DEEP CLOSED UPR LOW
OVER ERN CONUS. THIS POSITION SHUD RESULT IN BLW NRML MAXIMA /MID
70S TO LWR 80S/ AND PSBLTYS OF PCPN THRU MUCH OF NEXT WEEK AS SVRL
SHRTWV TROFS MOVE AROUND PERIPHERY OF UPR LOW.

SYSTEM FCST TO EXIT BY LATE NEXT WK...WITH MODERATING TEMPS XPCD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHES FROM THE NW THIS EVENING WITH PREFRONTAL
THUNDERSTORMS...SOME SEVERE POSSIBLE /DAMAGING WINDS MAIN
THREAT...PARTICULARLY ALONG AND NORTH OF A LINE FROM KADW TO KDCA TO
KW99/ UNTIL MIDNIGHT. CB BASES CURRENTLY AROUND 5KFT WITH POSSIBLE
IFR VSBYS/MVFR CIGS WITH TSTMS. VFR RETURNS TONIGHT AFTER FROPA AND
CONTINUES THROUGH SATURDAY UNDER SUBSIDENCE...BUILDING HIGH PRESSURE.

DRY WX ON SAT WITH MINIMAL AVIATION IMPACTS...BUT RETURN TO
SHRA/TSRA PSBL BY SUN AFTN...SPCLY NRN TERMINALS.

&&

.MARINE...
COLD FRONT APPROACHES FROM THE NW THIS EVENING WITH PREFRONTAL
THUNDERSTORMS...SOME SEVERE POSSIBLE ACROSS THE WATERS UNTIL
MIDNIGHT. MAIN THREAT IS DAMAGING WINDS WITH SMW/S LIKELY. FRONT
PUSHES THROUGH TONIGHT WITH NWLY WINDS TOMORROW. GRADIENT DOES NOT
LOOK STRONG ENOUGH FOR SCA TOMORROW...EXPECT 10 TO 15 KT OVER THE
WATERS. CANNOT RULE OUT ISOLATED GUSTS TO 20 KT.

SMALL CRAFT ADZY CONDITIONS PSBL SUN AS CDFNT MOVES THRU...BUT
OTHERWISE WINDS XPCD TO RMN BLW CRITERION DURG MOST OF FCST PCKG.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

BAJ/KRAMAR
Hazardous weather outlook, Jun 26, 2:29 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
329 PM EDT FRI JUN 26 2009

ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
329 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL AREAS EXCEPT
SOUTHERN MARYLAND AND ITS ADJACENT WATERS THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY AS A COLD FRONT MOVES
THROUGH THE WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED THIS AFTERNOON AND EVENING.

MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-271000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
329 PM EDT FRI JUN 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
AND EVENING AHEAD OF A COLD FRONT. SOME OF THESE STORMS MAY
BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS AND MARGINALLY
SEVERE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
WESTERN AND CENTRAL MARYLAND...THE NORTHERN SHENANDOAH VALLEY AND
NORTHERN VIRGINIA THROUGH 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOOTERS HAVE BEEN ACTIVATED THIS AFTERNOON AND EVENING.

BAJ/KRAMAR

In the hours before

Local storm report, Jun 26, 5:14 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             FREDERICK               39.43N  77.42W
06/26/2009  E1.00 INCH       FREDERICK          MD   AMATEUR RADIO

            DIME TO QUARTER SIZE HAIL REPORTED

&&

KRAMAR
Special weather statement, Jun 26, 5:21 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
621 PM EDT FRI JUN 26 2009

VAZ027-028-031-042-WVZ050-055-262300-
SHENANDOAH VA-CLARKE VA-LOUDOUN VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
621 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...CLARKE...LOUDOUN...
HARDY...HAMPSHIRE AND FREDERICK COUNTIES...

AT 621 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTH OF SLANESVILLE TO STEPHENSON...
MOVING SOUTHEAST AT 15 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
BERRYVILLE...STEPHENS CITY AND BLUEMONT.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

KRAMAR
Local storm report, Jun 26, 5:35 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
635 PM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             MYERSVILLE              39.51N  77.57W
06/26/2009  E0.88 INCH       FREDERICK          MD   TRAINED SPOTTER

            HAIL LASTED 5 MINUTES

&&

CORRECTED EVENT TIME...REMARKS

KRAMAR
Special weather statement, Jun 26, 5:51 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
651 PM EDT FRI JUN 26 2009

VAZ039-050-051-262330-
ORANGE VA-MADISON VA-CULPEPER VA-
651 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS TO AFFECT ORANGE...MADISON AND CULPEPER
COUNTIES...

AT 651 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TWYMANS MILL...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE ORANGE.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

LISTEMAA
Local storm report, Jun 26, 6:05 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
705 PM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             2 WSW NORRISVILLE       39.70N  76.58W
06/26/2009  E0.75 INCH       BALTIMORE          MD   PUBLIC

            HEAVY RAIN AND PENNY SIZE HAIL

&&

KRAMAR
Special weather statement, Jun 26, 6:12 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
712 PM EDT FRI JUN 26 2009

VAZ027-028-WVZ050-055-270000-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
712 PM EDT FRI JUN 26 2009

...STRONG THUNDERSTORMS TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEHEW...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
STRASBURG AND STEPHENS CITY.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

LISTEMAA

The radar

The Sterling radar (KLWX), 98 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

13 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Orange

When
June 26, 6:14 PM EST
Where
Orange County, 0.61 mi SE of Orange
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.245, -78.111

Penny size hail was reported on Main Street in Orange.

Thunderstorm Wind, Orange

When
June 26, 6:19 PM EST
Where
Orange County, 0.54 mi W of Orange
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.250, -78.130

Trees and wires were down in western Orange.

Hail, Orange

When
June 26, 6:24 PM EST
Where
Orange County, 2.76 mi N of Nasons
Measured
0.75 in hail
Reported by
Public
Coordinates
38.310, -78.030

Penny size hail was reported about two miles east of Rapidan.

Thunderstorm Wind, Arlington

When
June 26, 6:30 PM EST to 6:32 PM EST
Where
Arlington County, 1.04 mi NNE of Rosslyn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.895, -77.075

Trees were down near Rosslyn.

Thunderstorm Wind, Arlington

When
June 26, 6:34 PM EST
Where
Arlington County, 0.9 mi NE of Rosslyn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.891, -77.070

Trees were down just east of Arlington.

Hail, Orange

When
June 26, 6:50 PM EST
Where
Orange County, 1.08 mi W of Locustgrove
Measured
0.88 in hail
Reported by
Public
Coordinates
38.300, -77.840

Nickel size hail was reported near Locust Grove.

Hail, Spotsylvania

When
June 26, 7:12 PM EST
Where
Spotsylvania County, 2.28 mi WSW of Wilderness Corner
Measured
1 in hail
Reported by
Public
Coordinates
38.310, -77.740

Quarter size hail was reported near Cookstown.

Hail, Spotsylvania

When
June 26, 7:16 PM EST
Where
Spotsylvania County, 1.76 mi SW of Wilderness Corner
Measured
0.88 in hail
Reported by
Public
Coordinates
38.300, -77.720

Nickel size hail was reported near Cookstown.

Hail, Prince William

When
June 26, 8:15 PM EST to 8:16 PM EST
Where
Prince William County, 0.88 mi NE of Brown Field
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.530, -77.310

Hail up to ping pongs in size was near Triangle.

Hail, Stafford

When
June 26, 8:20 PM EST
Where
Stafford County, 0.54 mi W of Glendia
Measured
0.75 in hail
Reported by
Public
Coordinates
38.400, -77.540

Penny size hail was reported near Glendie.

Thunderstorm Wind, Stafford

When
June 26, 8:21 PM EST
Where
Stafford County, 3.32 mi WNW of Roseville
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
38.480, -77.580

Tree down on Hartwood Road.

Hail, Stafford

When
June 26, 8:35 PM EST to 8:46 PM EST
Where
Stafford County, 0.88 mi SW of Holly Corner
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
38.360, -77.580

Hail up to baseballs in size was reported near Hollys Corner.

Hail, Spotsylvania

When
June 26, 8:35 PM EST to 8:47 PM EST
Where
Spotsylvania County, 2.8 mi ESE of Dunavant
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.360, -77.620

Hail up to ping pongs in size was reported near Dunavant.

Thunderstorm Wind, Orange

When
June 26, 8:45 PM EST
Where
Orange County, 1.08 mi E of Burr Hill
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.350, -77.850

Several trees were down near Burr Hill.

Hail, Albemarle

When
June 26, 8:55 PM EST
Where
Albemarle County, 0.55 mi E of Scottsville
Measured
0.75 in hail
Reported by
Public
Coordinates
37.800, -78.490

Penny size hail was reported near Scottsville.

Hail, Orange

When
June 26, 9:05 PM EST
Where
Orange County, 1.08 mi W of Locustgrove
Measured
1 in hail
Reported by
Public
Coordinates
38.300, -77.840

Quarter size hail was reported near Locust Grove.

Thunderstorm Wind, Orange

When
June 26, 9:05 PM EST
Where
Orange County, 1.08 mi W of Locustgrove
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.300, -77.840

Several large oak trees were blown down.

Hail, Spotsylvania

When
June 26, 9:15 PM EST
Where
Spotsylvania County, 0.88 mi SE of Post Oak
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.160, -77.660

Penny size hail was reported near Post Oak.

Hail, Spotsylvania

When
June 26, 9:48 PM EST
Where
Spotsylvania County, 2.72 mi W of Holladay
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.120, -77.920

Penny size hail was reported near Thornhill.

Thunderstorm Wind, Spotsylvania

When
June 26, 9:48 PM EST
Where
Spotsylvania County, 1.77 mi WNW of Holladay
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
38.130, -77.900

Large tree limbs were down near Thornhill.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2009Every state in 2009This day in weather historyWarnings in Virginia, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 181131, 181374, 181132, 181381, 181382, 181134, 181418, 181135, 181144, 181137, 181383, 181141, 181142, 181384, 181149, 181152, 181385, 181153, 181155, 181386.